I've been on clonazepam for 4 years from a psychiatrist. I started at 1mg for anxiety disorder, and 8 or so months ago got upped to 3mgs. Well, I started weaning when a pdoc demanded I do in late March. So, I did just that. His weaning schedule was a bit harsh and he was the freaking addiction specialist for the Community Health Center. Luckily I had a few refills left to wean slower. If I strictly followed his weaning schedule I'd be off of them as of today. Well, I still have enough to wean for another 3 months. I'm currently at 1.5mgs and am going to cut down to 1.25mgs next week. Then, 3 weeks after that, cut down to 1mg. 3 weeks after that cut down to .75mgs. 24 days after that cut down to .5mgs. 24 days after that cut down to .25mgs and then after being on .25mgs for a couple months cut it in half and stay at .125mgs until I run out. So, that's my plan.
My question is, does this weaning schedule help at all? Is it the same thing as going c/t off 3mgs?
Another thing I forgot to add is that I absolutely cannot get Valium, nor can I have a long drawn-out taper due to money (unemployed). I have been to all of the benzo sites and they all seem to say I'm in for a protracted withdrawal. So be it, I just want to see if anyone's had success with withdrawing somewhat fast from clonazepam (although a 6-month taper isn't as bad as others I've heard of).
My Mom weaned off this **** and it took her over a year. She tried a quicker taper and she had wd's (SEVERE) for close to a year. I have no idea how she took it. She finally went back on (after I screamed at her multiple days) and she weaned down 1/8th of a 1mg tablet a month. After a year or so, she's much better now. I would say to find a understanding doc, and take it slow with this stuff.
NO matter what you HAVE to taper off... stopping without doing so is very dangerous... it will help to taper... the slower and lower you taper will help the WD and its severity... You may have some anxiousness, trouble sleeping etc.. but that is way better than the likelihood of seizures and suicidal thoughts is you stopped too soon... Keep at it.. you are doing great.. I know it seems long and drawn out but it will be worth it.. you will be doing it in a healthy way..
I am in a similar predicament with xanax, only because my pdoc will be retiring in a couple years an no other docs around here will prescribe it. I can tell you that I was once on 20mg (YES 20mg) klonopin a day for the better part of a year and weaned doawn to zero in 8 months. I started trembling so violently I was put on hi dose xanax so I'm kinda chasin my tail, but I know where youre coming from. It is awful how we can end up on high doses of this stuff by well intentioned Drs and go thru hell to save our skins in the end. Klonopin packs about the same punch as xanax per mg, and it has a longer half life so it stays in your system longer. It is nothing to take lightly.I am using a 2mg klon to wean off the xanax and its taking a long time. I can stay on the klon at this dosage if I need to. I know I'm rambling but I hope this helps.
I have been on clonazepam for 17 years now. I'm now at 6 mg. I want to get off but don't know how. My doc would gladly take me off of it but i've been on it so long I haven't discussed it with him. Basically I'm scared to get off something that's known to be addictive and been using it for so long. I don't even know if I want to live without it. I think i'm totally hooked and need to get off of it.
I have been on clonazepam for three years and have come to know alot about it and the benzo family as well. I am also a @ 6mgs daily (2mg x 3 daily) and I know for a fact that you absolutely must taper down as slowly as possible. The most ideal thing for you to do is have your doctor switch you to diazepam (Valium) on a dose that is equivilent to your 2mg tablet, I am guessing that you take 2mgs 3x a day, now this is the most important thing to know, 0.5mgs of clonazepam is equal to 10mgs of Valium so just one of your three 2mg doses of clonazepam is equal to 40mg of Valium. Okay knowing that the next thing is to set a date. It is best to switch the drugs one dose at a time so the first day take your morning as well as your midday dose of clonazepam but when the time comes to the evening dose take the 40mgs of Valium preferably @ bedtime this is because the 2 drugs may be equally potent at these doses by molecular weight but Valium tends to be more hypnotic (sleep induceing) and clonazepam more anxiolytic (anti-anxiety) with smooth and skelatal muscle relaxant effects as well as others that it shares w/ Valium like anti-convulsive properties coupled with an active metabolite that has about a 50-200 hr half life make it ideal as a detox medication not to mention that Valium comes in 2mg scored tabs as the lowest dose allowing you to taper 1mg per week or biweekly this kind of tapering is neccesary for long term benzodiazepine users (people who have taken a benzodiazepine medication for more than a year). Anyway the second day do the same as the first(2mg clonazepam morning, 2mg cloazepam midday, 40mg Valium@bedtime).this extra day allows the body to adjust to the new benzodiazepaine being introduced more efficiently. Anyhow the third day replace the midday dose, the forth day make no changes allowing for adjustment, and, alas, the fifth day switch the morning dose that being your last dose of clonazepam. You will taper from Valium (diazepam) from this point on but I would recommend that you stay on this 40mg 3x a day dose for 8 days before begining to taper. This will asure that you transfer from clonazepam to Valium was succesful with no complications. From here you can start tapering down 1-2mgs a week one dose at a time like before exept this time start with your midday dose. If you feel like you are going to fast and you are feelig WD symptoms stop tapering for a week or two. Always know that it is better to take a break were you are than to a point when you go back up. Never go back up in mgs unless your doctor makes you. It may seem like a long time but I know it can be done comfortably but it will only work when you have had enough. Fear is natural embrace it don't paralyze it. It only leads to problems. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.